Heavy Rain, Grant
- When
- March 10, 3:00 PM EST to 4:00 PM EST
- Where
- Grant County, 0.61 mi NW of Williamstown
- Reported by
- Law Enforcement
- Coordinates
- 38.636, -84.558
A few roads were closed due to high water in the Williamstown area.
A low pressure system moving through the Ohio Valley brought widespread rain and localized flooding to Northern Kentucky.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
A low pressure system moving through the Ohio Valley brought widespread rain and localized flooding to Northern Kentucky.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 10, 12:25 PM EST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 125 PM EDT TUE MAR 10 2015 .SYNOPSIS... LOW PRESSURE WILL QUICKLY TRACK NORTHEAST THROUGH THE SOUTHERN OHIO VALLEY TODAY. HIGH PRESSURE WILL THEN BUILD IN THE UPPER MIDWEST AND DRY OUT THE REGION ON WEDNESDAY. LOW PRESSURE WILL THEN TAKE AIM ON THE REGION LATE FRIDAY WITH WIDESPREAD RAINFALL EXPECTED. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A BROAD AREA OF LOW PRESSURE AT THE SURFACE IS CURRENTLY LOCATED OVER THE ARKANSAS/ TENNESSEE BORDER WITH WIDESPREAD OVERRUNNING OCCURRING AHEAD OF A SURFACE WARM FRONT. PWATS FROM THE GPS MET SITE SHOWING VALUES APPROACHING 1" IN PLACES ACROSS SOUTHEAST OHIO. DUE TO THE MENTIONED ABOVE HAVE RAISED POPS AS RAIN LOOKS CERTAIN ACROSS MOST OF THE CWA TODAY. GREATEST RAINFALL TOTALS STILL LOOK TO BE CONCENTRATED OVER NORTHERN KENTUCKY AND FAR SOUTHERN OHIO. RAINFALL WILL END QUICKLY LATE THIS EVENING EARLY TOMORROW MORNING AS MUCH DRIER AIR MOVES IN FROM THE NORTHEAST. HAVE ALSO LOWERED HIGH TEMPERATURES A COUPLE OF DEGREES THIS AFTERNOON AS RAIN AND CLOUDY SKIES PERSIST. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... THINK THAT THE MAJORITY OF THE RAIN WILL END BY MIDNIGHT WITH LITTLE FALLING OVERNIGHT AS HIGH PRESSURE BUILDING IN THE UPPER MIDWEST QUICKLY SHUNTS MOISTURE TO THE SOUTHEAST. THIS FOLLOWS THE RAPID EASTWARD MOVEMENT OF THE LOW WITH LINGERING MOISTURE THAT WILL BE EASILY SHIFTED BY THE NEXT INCOMING SYSTEM. OVERNIGHT LOWS WILL RANGE FROM THE MID 30S IN THE NORTH TO MID 40S IN THE SOUTH. HIGH PRESSURE BUILDING IN SHOULD LIMIT CLOUD COVER ON WEDNESDAY AND ALLOW TEMPS TO RISE INTO THE UPPER 40S TO UPPER 50S. IF CLOUD COVER DUE TO THE COLD ADVECTION WINS OUT...THESE READINGS WILL NEED TO BE ADJUSTED DOWNWARD SIGNIFICANTLY...BUT THE MODELS HAVE BEEN OVERGENEROUS IN THEIR ASSESSMENT OF LOW CLOUDS OF LATE. DECIDED THAT THE SUNNIER AND WARMER FORECAST APPROACHING NORMAL HIGHS WAS THE WAY TO GO. AS THE HIGH SETTLES OVER THE LOWER GREAT LAKES/NORTHERN OHIO WED NIGHT...LIGHT WINDS AND CLEAR SKIES WILL PUT LOWS AROUND OR BELOW THE FREEZING MARK FOR MOST OF THE CWA. PORTIONS OF SOUTHWEST CWA MAY ONLY DROP TO THE MID 30S. THE HIGH SLIDES EAST THURSDAY NIGHT AND RAIN WILL OVERSPREAD THE REGION FROM THE SOUTH BY DAYBREAK FRIDAY. WHILE TIMING ISSUES AND WAFFLING APPEAR TO BESET THE ONSET OF PRECIP FRIDAY...HAVE PUSHED THE ONSET OFF FROM THURSDAY NIGHT IN FAVOR OF FRIDAY MORNING. && .LONG TERM /FRIDAY THROUGH TUESDAY/... POTENTIAL FOR SOME HEAVIER RAIN/FLOOD THREAT GIVEN ANOMALOUS RIVER LEVELS AND SNOW MELT TO TAKE PLACE THIS WEEK...PLUS POTENTIAL FOR 1-2" OF RAIN WITH THIS SYSTEM ESPECIALLY ACROSS NRN KY WHERE RAINFALL...SNOWMELT...AND FLOOD THREAT ARE ALL THE HIGHEST. WILL CONTINUE TO HIGHLIGHT THIS IN THE HAZ WEATHER OUTLOOK. BY SATURDAY...INTERESTING EVOLUTION OF UPPER PATTERN AS SRN STREAM TROUGH CONTINUES TO DIG SHARPLY SSW INTO OLD MEXICO WITH NRN STREAM ENERGY ATTEMPTING TO DIG/AMPLIFY INTO THE HEIGHT WEAKNESS THAT EXISTS ACROSS THE GREAT LAKES. THUS WE LINGER RAIN CHANCES INTO SATURDAY AT LEAST...AND WHILE SUNDAY CURRENTLY IS A DRY FORECAST...HAVE SOME SKEPTICISM IN THIS PATTERN GIVEN WHAT COULD BE A RATHER SHARP/AMPLIFIED NRN STREAM TROUGH DEVELOPMENT OVER THE GREAT LAKES AS HINTED IN 09.12Z DETERMINISTIC RUNS. SHOULD THIS OCCUR...AN EVEN COOLER SUNDAY THAN GOING FCST /HIGHS MID TO UPPER 40S/ COULD BE AT HAND - AND THIS IS A LOW CONFIDENCE PORTION OF THE FORECAST. WE COULD END UP NEEDING TO BUMP THINGS DOWN INTO THE UPPER 30S/LOWER 40S IF SHARP MID-LEVEL TROUGH DEVELOPS TO THE DEGREE IT COULD IN THIS FLOW PATTERN. ANY COOLING LOOKS TO BE SHORT-LIVED...AS HEIGHT RISES MONDAY SHOULD BRING WARMING ON WLY LOW LEVEL FLOW AND TEMPERATURES REBOUNDING WELL INTO THE 50S. && .AVIATION /17Z TUESDAY THROUGH SATURDAY/... RAIN IS NOW AFFECTING ALL TAF SITES ACROSS THE AREA WITH MOSTLY IFR CONDITIONS. MAIN CONCERN FOR TONIGHT WILL BE THE POTENTIAL IMPACT FROM FOG. ALMOST ALL GUIDANCE IS SHOWING DENSE FOG BY TOMORROW MORNING ACROSS THE TAF SITES. MODELS ARE ALSO SHOWING PERSISTENT IFR TO LIFR CIGS AT THIS TIME. GIVEN THE WET GROUND AND ALMOST CALM WINDS HAVE TRENDED TAFS TOWARDS FOG. FUTURE TAF PACKAGES WILL CONTINUE TO HAVE TO TAKE A LOOK AT THE FOG POTENTIAL. AT THE SAME TIME A WEAK COLD FRONT WILL MOVE THROUGH THE AREA TOMORROW MORNING. DRY AIR WILL ADVECT INTO THE REGION WHICH COULD HINDER SOME OF THE FOG DEVELOPMENT. MOST OF THE DRY AIR APPEARS TO BE IN THE MID LEVELS THOUGH WITH ONLY SLIGHT MODERATION FORECAST IN THE SURFACE MOISTURE LEVELS. AS THE DRIER AIR WORKS IN CIGS ARE EXPECTED TO SLOWLY IMPROVE LATE TOMORROW MORNING. OUTLOOK...MVFR CEILINGS WEDNESDAY MORNING WILL LIKELY RISE TO VFR WEDNESDAY AFTERNOON. MVFR/IFR CEILINGS AND VISIBILITIES ARE LIKELY TO RETURN FRIDAY INTO SATURDAY. MVFR CEILINGS MAY LINGER INTO SUNDAY NIGHT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR OHZ078-079-081-088. KY...FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR KYZ094>100. IN...NONE. && SYNOPSIS...HAINES NEAR TERM...HAINES SHORT TERM...FRANKS LONG TERM...BINAU AVIATION...HAINES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 514 AM EDT TUE MAR 10 2015 KYZ094>100-OHZ078-079-081-088-110915- OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-CLERMONT-BROWN- ADAMS-SCIOTO- 514 AM EDT TUE MAR 10 2015 ...FLOOD WATCH IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIDESPREAD RAIN WITH THE POTENTIAL FOR HEAVY RAINFALL EXISTS FRIDAY THROUGH SATURDAY. THIS HEAVY RAINFALL MAY LEAD TO FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ050-058-059-066-073>075-080-KYZ089>093-OHZ026-034-035-042>046- 051>056-060>065-070>074-077-080-082-110915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-HARDIN-MERCER- AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- HIGHLAND-PIKE- 514 AM EDT TUE MAR 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. NO SIGNIFICANT WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WIDESPREAD RAIN WITH THE POTENTIAL FOR HEAVY RAINFALL EXISTS FRIDAY THROUGH SATURDAY. THIS HEAVY RAINFALL MAY LEAD TO FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT...TEST NATIONAL WEATHER SERVICE WILMINGTON OH 1007 AM EDT TUE MAR 10 2015 KYZ089>100-051522- CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON- BRACKEN-ROBERTSON-MASON-LEWIS- INCLUDING THE CITIES OF...CARROLLTON...WARSAW...BURLINGTON... INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...FALMOUTH... BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...VANCEBURG 1007 AM EDT TUE MAR 10 2015 ...THIS MESSAGE FOR TEST PURPOSES ONLY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A TEST MESSAGE FOR THE KENTUCKY STATEWIDE TORNADO DRILL. THIS INCLUDES ALL COUNTIES IN KENTUCKY AND IS VALID UNTIL 1022 AM EDT. THIS IS A TEST MESSAGE. THIS IS A TEST. REPEAT...THIS IS A TEST MESSAGE FOR THE KENTUCKY STATEWIDE TORNADO DRILL. THERE IS NO SEVERE WEATHER OCCURRING AT THIS TIME. THIS TEST MESSAGE IS PART OF THE ANNUAL KENTUCKY TORNADO DRILL. IF THIS WERE AN ACTUAL SEVERE WEATHER EVENT...THE SPECIFIC SEVERE WEATHER PRODUCT WOULD BE ISSUED. THE NATIONAL WEATHER SERVICE... KENTUCKY EMERGENCY MANAGEMENT AGENCY AND THE KENTUCKY WEATHER PREPAREDNESS COMMITTEE ENCOURAGES THE USE OF THIS TIME TO EITHER ACTIVATE OR REVIEW YOUR SEVERE WEATHER SAFETY PLANS. REPEATING...THIS HAS BEEN A TEST TORNADO WARNING MESSAGE FOR THE 2015 KENTUCKY TORNADO DRILL. THIS CONCLUDES THE TEST. THIS IS A TEST MESSAGE. REPEAT...THIS IS A TEST.
SPECIAL WEATHER STATEMENT...TEST NATIONAL WEATHER SERVICE WILMINGTON OH 1007 AM EDT TUE MAR 10 2015 KYZ089>100-101522- CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON- BRACKEN-ROBERTSON-MASON-LEWIS- INCLUDING THE CITIES OF...CARROLLTON...WARSAW...BURLINGTON... INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...FALMOUTH... BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...VANCEBURG 1007 AM EDT TUE MAR 10 2015 ...THIS MESSAGE FOR TEST PURPOSES ONLY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A TEST MESSAGE FOR THE KENTUCKY STATEWIDE TORNADO DRILL. THIS INCLUDES ALL COUNTIES IN KENTUCKY AND IS VALID UNTIL 1022 AM EDT. THIS IS A TEST MESSAGE. THIS IS A TEST. REPEAT...THIS IS A TEST MESSAGE FOR THE KENTUCKY STATEWIDE TORNADO DRILL. THERE IS NO SEVERE WEATHER OCCURRING AT THIS TIME. THIS TEST MESSAGE IS PART OF THE ANNUAL KENTUCKY TORNADO DRILL. IF THIS WERE AN ACTUAL SEVERE WEATHER EVENT...THE SPECIFIC SEVERE WEATHER PRODUCT WOULD BE ISSUED. THE NATIONAL WEATHER SERVICE... KENTUCKY EMERGENCY MANAGEMENT AGENCY AND THE KENTUCKY WEATHER PREPAREDNESS COMMITTEE ENCOURAGES THE USE OF THIS TIME TO EITHER ACTIVATE OR REVIEW YOUR SEVERE WEATHER SAFETY PLANS. REPEATING...THIS HAS BEEN A TEST TORNADO WARNING MESSAGE FOR THE 2015 KENTUCKY TORNADO DRILL. THIS CONCLUDES THE TEST. THIS IS A TEST MESSAGE. REPEAT...THIS IS A TEST.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
248 PM EDT TUE MAR 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HEAVY RAIN 4 SE TOLLESBORO 38.53N 83.52W
03/10/2015 M1.03 INCH LEWIS KY TRAINED SPOTTER
&&The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
A few roads were closed due to high water in the Williamstown area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2015Every state in 2015This day in weather historyWarnings in Kentucky, March 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 558850.